Alert archive / Kansas / River Flood Warnings in 2013
River Flood Warning 69, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Aug 15, 2013, 10:30 PM CDT for Saline County, Kansas. It took effect at Aug 16, 2013, 4:41 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2013, 10:30 PM CDT (03:30 UTC)
- In effect from
- Aug 16, 2013, 4:41 AM CDT
- Expired
- Aug 16, 2013, 1:41 PM CDT
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Saline County, KS
The radar
The Topeka radar (KTWX), 125 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gypsum Creek below Gypsum (GYSK1).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06870300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
327
WGUS43 KICT 160330
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1030 PM CDT THU AUG 15 2013
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Gypsum Creek Near Gypsum affecting Saline County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC169-161730-
/O.NEW.KICT.FL.W.0069.130816T0941Z-130817T1430Z/
/GYSK1.1.ER.130816T0941Z.130816T1800Z.130817T0230Z.NO/
1030 PM CDT THU AUG 15 2013
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Gypsum Creek Near Gypsum.
* from late tonight to Saturday morning.
* Flood stage is 15.0 feet.
* Forecast...The river is forecast to have a maximum value of 17.5
feet early Friday afternoon.
* Impact...At 17.5 feet...Flood waters flow over the intersection of
Highway 4 and Gypsum Valley Road just south of the city of Gypsum.
Creek flood waters spread out for about a width of 200 ft and depth
of 2 ft. Then 5 miles southeast of Gypsum the creek floods over
Hobbs Creek Road and Donmyer Road.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Fri Sat Sun
Gypsum 15.0 msg 16.3 9.6 7.7
$$2 follow-up statements
975
WGUS83 KICT 161402
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
902 AM CDT FRI AUG 16 2013
...The flood warning continues for the following river in Kansas...
Gypsum Creek Near Gypsum affecting Saline County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC169-170402-
/O.EXT.KICT.FL.W.0069.000000T0000Z-130817T0452Z/
/GYSK1.1.ER.000000T0000Z.130816T1500Z.130816T1652Z.NO/
902 AM CDT FRI AUG 16 2013
The Flood Warning continues for
The Gypsum Creek Near Gypsum.
* At 8:31 AM Friday the stage was 16.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.5 feet by late
this morning and will fall below flood stage late this
morning.
* Impact...At 16.5 feet...Overflow on the east bank occurs which
includes flow over Lapsley Road and culvert near the bridge gage
site.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Gypsum 15.0 16.1 Fri 9 AM 10.1 7.9 6.8
$$678
WGUS83 KICT 161841
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
141 PM CDT FRI AUG 16 2013
...The Flood Warning is cancelled for the following river in
Kansas...
Gypsum Creek Near Gypsum affecting Saline County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC169-161911-
/O.CAN.KICT.FL.W.0069.000000T0000Z-130817T0452Z/
/GYSK1.1.ER.000000T0000Z.130816T1331Z.130816T1602Z.NO/
141 PM CDT FRI AUG 16 2013
The Flood Warning is cancelled for
The Gypsum Creek Near Gypsum.
* At 1:00 PM Friday the stage was 14.1 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage at 11:02 AM Friday.
* Forecast...The river will continue to fall to 10.4 feet by Saturday
morning.
* Impact...At 16.5 feet...Overflow on the east bank occurs which
includes flow over Lapsley Road and culvert near the bridge gage
site.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Gypsum 15.0 14.1 Fri 1 PM 10.4 8.1 6.9
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Aug 15, 6:16 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Aug 15, 6:16 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 616 PM CDT THU AUG 15 2013 .UPDATE... ISSUED AT 539 PM CDT THU AUG 15 2013 THE SEVERE THUNDERSTORM WATCH WAS EXPANDED TO INCLUDE OVER EAST CENTRAL KANSAS IS EXPECTED TO DIVE SOUTHWARD WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE THROUGH THE EVENING HOURS. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 307 PM CDT THU AUG 15 2013 THIS EVENING-TONIGHT: A RATHER VIGOROUS SHORTWAVE AND MCV WILL DROP SOUTH OUT OF NW NEB INTO KS LATE THIS AFTN. WITH A COUPLE OF OUTFLOW BOUNDARIES DRIFTING ACROSS SW KS INTO CEN KS. A VERY UNSTABLE AIRMASS LOOKS TO BE IN PLACE ALONG OR JUST TO THE SOUTH OF THE TWO MENTIONED FEATURES... WITH BULK SHEAR (30-35 KTS) RELATIVELY HIGH FOR THIS TIME YEAR FOR A SEVERE WEATHER EVENT LATE THIS AFTN INTO THIS EVE. COULD SEE A RISK OF HIGH END SEVERE WEATHER DEVELOP ACROSS CEN KS THIS AFTN... AS HP SUPERCELLS LOOK POSSIBLE EARLY IN THEIR LIFE CYCLE GIVEN THE DIRECTIONAL SHEAR...THINK THIS COULD LEAD TO SOME LARGE HAIL AS BIG AS GOLFBALLS/TENNIS BALLS. AS THIS SHORTWAVE DRIVES SOUTH...THINK PROPAGATION SUGGESTS THAT ANY CEN KS STORM CHANCE WILL CONGEAL INTO SOME SORT OF SOUTHWARD MOVING MESOSCALE CONVECTIVE SYSTEM (MCS) WITH DAMAGING WINDS THIS EVENING AS 850-700H MOISTURE TRANSPORT INCREASES ACROSS SOUTH CEN KS...JUST TO THE WEST OF KICT...WITH A VERY UNSTABLE AIRMASS IN PLACE ACROSS SOUTH CEN KS. THIS WILL HELP FEED THIS EXPECTED COMPLEX OF STORMS AS IT DRIVES SOUTH INTO WRN OK. NOT EXPECTING THIS COMPLEX TO BE A WIDESPREAD HEAVY RAINFALL PRODUCER...AS PROGRESSIVE NATURE WILL KEEP RAINFALL AMOUNTS DOWN. COULD SEE SOME LOCALIZED HEAVY RAINFALL AMOUNTS ALONG THE LEADING EDGE OF THIS SYSTEM...BUT FLOODING POTENTIAL LOOKS VERY LOCALIZED...SO NOT GOING WITH ANY KIND OF FLOOD WATCH FOR TNGT. NOT SURE HOW LONG THE SHOWERS/STORMS WILL LAST INTO THE OVERNIGHT HOURS...AS THE MAIN SHORTWAVE PUSHES THE BETTER MOISTURE FURTHER SOUTH...WITH PRECIP CHANCES DROPPING QUICKLY FROM NORTH TO SOUTH AFTER 06Z/FRI...WITH POPS LINGERING OVER SOUTHERN KS UNTIL FRI AM. FRI-SUN: LATEST GFS TRYS TO LINGER SOME VERY LIGHT QPF OVER THE AREA INTO FRI AFTN...BUT THIS LOOKS OVERDONE. SO THINK MOST OF PRECIP WILL BE SOUTH OF THE AREA...BY FRI MORNING. WILL LEAVE SOME LOW POPS ACROSS SE KS FOR THE MORNING HOURS...OTHERWISE EXPECT DRIER LESS HUMID AIR TO WORK INTO THE AREA FROM THE NORTHEAST ON FRI AFTN/EVE...AS A SFC RIDGE OF HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES INTO THE PLAINS. LOOKS LIKE A NICE WEEKEND TO DRY OUT FOR THE AREA...AS THE UPPER RIDGE OVER THE ROCKIES BUILDS FURTHER EAST INTO THE PLAINS. THIS WILL LEAD TO A SLOW WARMING TREND TOWARDS THE END OF THE WEEKEND... BUT STILL SOME 5 DEGREES BELOW NORMAL. KETCHAM .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 307 PM CDT THU AUG 15 2013 MEDIUM RANGE MODELS BOTH SUGGEST THAT THE THE UPPER RIDGE WILL REMAIN ACROSS THE PLAINS FOR A PROLONGED VISIT INTO THE WORK WEEK. MAIN SFC RIDGE DRIFTS A LITTLE FURTHER SOUTHEAST INTO SE US...WHICH WILL LIMIT THE LOW LEVEL MOISTURE RETURN BACK INTO THE PLAINS... POSSIBLY KEEPING ANY SHOWER/STORM CHANCES OVER WRN/NW KS WHERE THE WEAK SFC BOUNDARY WILL REMAIN LOCATED. COULD SEE A FEW STORMS COME OFF THIS BOUNDARY AND VENTURE FURTHER EAST INTO CEN KS BUT CHANCES SEEM VERY SMALL THROUGH THE MIDDLE OF THE WEEK. SO WILL KEEP THE THINGS DRY THROUGH THU. KETCHAM && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 609 PM CDT THU AUG 15 2013 A LARGE COMPLEX OF THUNDERSTORMS WAS IMPACTING PORTIONS OF CENTRAL KANSAS THIS EVENING AND WILL CONTINUE TO PROPAGATE SOUTHWARD THROUGH THE EVENING HOURS. THE STORMS MAY REMAIN JUST EAST OF KHUT BUT CURRENT TRENDS BRING THE STORMS INTO KICT AROUND 130Z AND KCNU SHORTLY AFTER 02Z. MVFR/TRANSIENT IFR WILL BE POSSIBLE AS THE STORMS MOVE THROUGH WITH A RETURN TO VFR EXPECTED AROUND 04Z. PATCHY FOG MAY DEVELOP WITH WET SOILS/LIGHT WINDS IN THE WAKE OF THE STORMS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 63 81 62 83 / 60 10 10 10 HUTCHINSON 62 81 61 83 / 70 10 10 10 NEWTON 62 79 61 81 / 60 10 10 10 ELDORADO 61 80 60 82 / 60 10 10 10 WINFIELD-KWLD 63 80 62 83 / 60 20 10 10 RUSSELL 62 82 61 84 / 60 10 10 0 GREAT BEND 62 81 61 83 / 70 10 10 0 SALINA 62 82 62 84 / 60 10 10 10 MCPHERSON 62 81 61 83 / 60 10 10 10 COFFEYVILLE 61 81 59 84 / 40 20 10 0 CHANUTE 60 80 58 83 / 40 20 10 0 IOLA 59 79 58 82 / 30 20 10 0 PARSONS-KPPF 60 80 59 83 / 40 20 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 15, 6:15 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 615 PM CDT THU AUG 15 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-162115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 615 PM CDT THU AUG 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WITH GOLF BALL SIZE HAIL AND DAMAGING WINDS TO AROUND 70 MPH WILL BE POSSIBLE...ESPECIALLY ALONG AND WEST OF THE FLINT HILLS. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH SOME OF THE STORMS...WHICH MAY AGGRAVATE SOME MINOR LOW-LAND FLOODING ACROSS THE AREA. CHANCES FOR THUNDERSTORMS WILL CONTINUE OVERNIGHT...HOWEVER THE RISK FOR STRONG OR SEVERE STORMS WILL DIMINISH AFTER MIDNIGHT. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE ARKANSAS RIVER AT ARKANSAS CITY. PLEASE REFER TO THE LATEST WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WHILE ISOLATED STORMS ARE POSSIBLE ON FRIDAY MORNING...STRONG OR SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED ALONG AND WEST OF KANSAS TURNPIKE LATE THIS AFTERNOON INTO THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Aug 15, 8:32 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
832 PM CDT THU AUG 15 2013
KSZ092-093-098-160200-
CHAUTAUQUA-COWLEY-SUMNER-
832 PM CDT THU AUG 15 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA...COWLEY AND SUMNER COUNTIES...
AT 827 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CONWAY SPRINGS TO 5
MILES NORTHWEST OF GEUDA SPRINGS TO DEXTER...AND MOVING SOUTH AT 35
MPH.
WINDS OF 45 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3700 9780 3748 9777 3747 9750 3733 9714
3731 9653 3730 9652 3730 9642 3701 9639
TIME...MOT...LOC 0132Z 021DEG 29KT 3734 9770 3713 9724
3718 9666Special weather statement, Aug 15, 8:35 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 835 PM CDT THU AUG 15 2013 KSZ067-082-160215- KINGMAN-RENO- 835 PM CDT THU AUG 15 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES... AT 832 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF KINGMAN...AND MOVING SOUTH AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3758 9789 3749 9817 3779 9828 3784 9807 TIME...MOT...LOC 0136Z 341DEG 21KT 3771 9814
Local storm report, Aug 15, 8:41 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
841 PM CDT THU AUG 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLOOD 4 SW EL DORADO 37.78N 96.91W
08/15/2013 BUTLER KS EMERGENCY MNGR
WATER OVER A FEW ROADS SOUTHWEST OF EL DORADO DUE TO
HEAVY RAINFALL.
&&
CDJLocal storm report, Aug 15, 8:58 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
858 PM CDT THU AUG 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 1 NW KINGMAN 37.66N 98.13W
08/15/2013 E1.50 INCH KINGMAN KS TRAINED SPOTTER
&&
CDJSpecial weather statement, Aug 15, 9:32 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
932 PM CDT THU AUG 15 2013
KSZ082-091-160330-
HARPER-KINGMAN-
932 PM CDT THU AUG 15 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER AND KINGMAN COUNTIES...
AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES EAST OF ZENDA...OR 16 MILES SOUTH OF
KINGMAN...AND MOVING SOUTH AT 30 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3706 9816 3740 9824 3750 9789 3719 9780
3716 9781
TIME...MOT...LOC 0232Z 343DEG 27KT 3740 9812
CARUSOSpecial weather statement, Aug 15, 10:06 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1006 PM CDT THU AUG 15 2013 KSZ091-160345- HARPER- 1006 PM CDT THU AUG 15 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARPER COUNTY... AT 1002 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ANTHONY...AND MOVING SOUTH AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3700 9782 3700 9831 3726 9832 3728 9800 TIME...MOT...LOC 0306Z 342DEG 29KT 3714 9810 CARUSO
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:12 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 48 min |
| Aug 15, 7:43 PM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 4 hr |
| Aug 15, 7:44 PM CDT | Special Weather Statement | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood, Sedgwick | 61 min |
| Aug 15, 8:21 PM CDT | Special Weather Statement | ICT | Sedgwick | 39 min |
| Aug 15, 8:26 PM CDT | Areal Flood Warning | ICT | McPherson | 18 hr |
| Aug 15, 8:29 PM CDT | River Flood Warning | ICT | Harvey, Reno | 12 hr |
| Aug 15, 8:32 PM CDT | Special Weather Statement | ICT | Cowley, Sumner | 28 min |
| Aug 15, 8:35 PM CDT | Special Weather Statement | ICT | Kingman | 40 min |
| Aug 15, 8:42 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 63 min |
| Aug 15, 9:32 PM CDT | Special Weather Statement | ICT | Harper | 58 min |
| Aug 15, 10:06 PM CDT | Special Weather Statement | ICT | Harper | 39 min |
Nearby
River Flood Warnings in Kansas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.